i need help
Sep 21, 2008
I have some questions that i need ask to give my brain a relief. I started atripla on 5-28-08 i have since had 2 blood test within the first 2 mnths on the med my cd4 count went from 82 to 179 and the viral load dropped from 678,000 to 33,000 which i thought was good but this time i went back my cd4 count had dropped back too 126 and viral was at 23,000 my doctor seemed too think that he needed to change my meds. If my viral load is still comeing down that means i dont have a resistance to the meds? or what could make him think that? after a brief conversation over the phone he re-thought his decision and decided to leave me on the atripla, was this a good decision? From other questions that i have read and your response's i have gotten some the answer's i need but still unsure if actually have a resistance the med ?
Response from Dr. Holodniy
I am not too worried about the CD4 count decrease, as I suspect the Cd4% has not changed. The CD4% is a more stable number over time, as the absolute CD4 count can bounce around a bit. The viral load result is another story. You don't indicate whether a resistance test was performed prior to starting HIV meds. If so, and there was no resistance to the drugs in Atripla, then I would be more inclined to wait it out another couple of months, provided you are 100% adherent to taking the med. If no resistance test was performed, then it is possible you might have a viral strain that has resistance to one or more meds in Atripla. Although your initial response was fantastic, you should be seeing a continued fall in viral load and not a stall. The difference between 33 and 23,000 is insignificant. I would suggest getting a resistance test now to wee what is going on.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Oral Ulcers An Ars Symptom?
- Does HIV Cause Vaginal Discharge?
- Is Oral Ulcers A Symptom Of Acute HIV Infection?
- Is Red Eyes A Sign Of Acute HIV Infection?
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.